Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 28, 2007, 11:28 AM MDT for Hidalgo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2007, 11:28 AM MDT (17:28 UTC)
- Expired
- Apr 28, 2007, 12:00 PM MDT
- In force
- 32 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3683 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 281731 SVREPZ NMC023-281800- /O.NEW.KEPZ.SV.W.0003.070428T1728Z-070428T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1128 AM MDT SAT APR 28 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO * UNTIL NOON MDT * AT 1118 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ANIMAS...OR ABOUT 21 MILES SOUTHWEST OF LORDSBURG...AND MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED IN NEAR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3184 10874 3200 10855 3246 10904 3215 10917 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:14 AM MDT, 8 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 3:14 AM MDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 314 AM MDT SAT APR 28 2007 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECASTED TODAY THROUGH SUNDAY. WESTERLY WINDS WILL BRING DRIER WEATHER MONDAY AND TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM CAUSES A FEW THUNDERSTORMS ON WEDNESDAY. && .DISCUSSION... LATEST DATA SHOWING STORMY WEATHER SCENARIO STILL ON TRACK FOR THIS WEEKEND. SURFACE HIGH IS PUSHING INTO SOUTHERN PLAINS THIS MORNING INDUCING A LOW LEVEL EAST TO SOUTHEAST FLOW WITH ATTENDANT BOUNDARY LAYER MOISTURE ADVECTION OCCURRING THROUGH THIS AFTERNOON. SURFACE DEWPOINTS WILL THEREFORE INCREASE INTO THE 40S AND EVEN LOW 50S ACROSS THE LOWLANDS BY LATE THIS AFTERNOON WITH PRECIPITABLE WATER AMOUNTS NEAR AN INCH. IN ADDITION THE INCREASE IN MOISTURE WILL DESTABILIZE AIR MASS WITH CAPES FROM 1000 TO 1500 J/KG BY LATE AFTERNOON. MEANWHILE UPPER LOW IS LOCATED OVER CENTRAL BAJA EARLY THIS MORNING AND SYSTEM IS FORECASTED TO MOVE SLOWLY TO THE EAST NORTHEAST TODAY INTO NORTHWESTERN MEXICO. AS SYSTEM APPROACHES DYNAMIC FORCING WILL INCREASE OVER THE CWA AS REGION WILL BE IN LEFT FRONT QUAD OF ASSOCIATED 80 KT JET STREAK TOWARD EVENING. IN ADDITION MODELS SUGGEST WEAK SHORT WAVES EJECTING OR ROTATING AHEAD OF SYSTEM THROUGH SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THUS CONVECTION SHOULD INCREASE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. WET BULB ZERO LEVELS SHOULD BE BELOW 8000 FT AGL SO A FEW STORMS AT LEAST SHOULD PRODUCE HAIL. HOWEVER STILL SOME QUESTION OF STORM ROTATION AS WRF FORECASTING LITTLE SPEED SHEAR WITH HEIGHT MOST OF THE CWA WHILE GFS DOES SHOW STRONGER FLOW ALOFT LATE THIS AFTERNOON AND OVERNIGHT. WRF ACTUALLY SUGGESTS POTENTIAL FOR BACK BUILDING STORMS AS LOW LEVEL WIND SPEEDS ACTUALLY GREATER THAN SPEEDS AT MID LEVELS THIS AFTERNOON AND TONIGHT. SUBSEQUENT SHIFTS MUST THEREFORE STAY ALERT FOR EITHER SEVERE AND/OR HEAVY RAIN PRODUCING CONVECTION. UPPER LOW WILL ACCELERATE NORTHEASTWARD SUNDAY AND MOVE ACROSS THE CWA TOMORROW EVENING. DYNAMIC LIFT VIA DIFFERENTIAL PVA PLUS COOLING ALOFT AND INSTABILITY SHOULD ALL COMBINE TO SUPPORT STRONG CONVECTION AGAIN SUNDAY. SYSTEM SHOULD BE EAST OF THE CWA BY EARLY MONDAY WITH DRIER WEATHER LIKELY MONDAY AND TUESDAY AS UPPER RIDGE MOVES ACROSS THE ROCKIES. HOWEVER ANOTHER UPPER LOW IN SOUTHERN BRANCH RACES ACROSS THE CWA WEDNESDAY WITH INCREASING DYNAMIC LIFT AGAIN SPREADING ACROSS THE AREA GENERATING AT LEAST A FEW SHOWERS AND THUNDERSTORMS. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SUNDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 83 57 77 57 86 / 20 50 50 30 10 SIERRA BLANCA TX 77 54 73 54 84 / 30 50 50 40 10 LAS CRUCES 79 53 77 54 86 / 20 50 50 30 10 ALAMOGORDO 78 51 73 51 84 / 20 50 50 50 10 CLOUDCROFT 57 39 51 38 62 / 30 50 60 50 30 TRUTH OR CONSEQUENCES 81 52 73 51 84 / 20 40 40 30 10 SILVER CITY 76 47 69 46 78 / 20 50 50 20 10 DEMING 84 53 75 53 88 / 20 50 40 20 10 LORDSBURG 86 53 78 53 86 / 20 40 40 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Apr 28, 7:25 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 725 AM MDT SAT APR 28 2007 NMZ022>025-030>032-TXZ055-056-291300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 725 AM MDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL OVER AN INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 70 MPH. ISOLATED STORMS MAY ALSO PRODUCE HEAVY RAINS WITH RAINFALL AMOUNTS OVER AN INCH CAUSING LOCALIZED FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY EVENING WITH ISOLATED STORMS PRODUCING HAIL...STRONG WINDS AND LOCALLY HEAVY RAINS. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BEEN REQUIRED FROM LATE THIS AFTERNOON THROUGH EARLY SUNDAY EVENING FOR SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS. ROGASH
In the hours before
Special weather statement, Apr 28, 7:18 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 718 AM MDT SAT APR 28 2007 NMZ022>025-030>032-TXZ055-056-282130- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 718 AM MDT SAT APR 28 2007 ...STORMY WEATHER POSSIBLE TODAY THROUGH SUNDAY... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE REGION FROM THE SOUTHWEST. THIS WEATHER PATTERN WILL GENERATE SHOWERS AND THUNDERSTORMS OVER MUCH OF THE BORDERLAND TODAY THROUGH EARLY SUNDAY EVENING. A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAINS WITH FLOODING OVER ISOLATED LOCATIONS. PERSONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SHOULD KEEP AN EYE ON THE SKY AND LISTEN TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION. REMEMBER TO TAKE SHELTER WHEN STORMS APPROACH AND NEVER ATTEMPT TO WALK OR DRIVE ACROSS WATER COVERED ROADS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:01 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Grant, Luna, Sierra | 29 min |
| Apr 28, 12:38 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 37 min |
| Apr 28, 1:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 27 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.